Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 4, 2020, 7:45 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 4, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2020, 7:45 AM MST (14:45 UTC)
- In effect from
- Nov 4, 2020, 11:00 AM MST
- Expired
- Nov 4, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS83 KGLD 041445 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 745 AM MST Wed Nov 4 2020 COZ252>254-050000- /O.NEW.KGLD.FW.W.0032.201104T1800Z-201105T0000Z/ Yuma-Kit Carson-Cheyenne- 745 AM MST Wed Nov 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Timing...11 AM MST through 5 PM MST. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Temperatures...Mid 70s to low 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
1 follow-up statement
233 WWUS83 KGLD 050005 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 505 PM MST Wed Nov 4 2020 COZ252>254-050115- /O.EXP.KGLD.FW.W.0032.000000T0000Z-201105T0000Z/ Yuma-Kit Carson-Cheyenne- 505 PM MST Wed Nov 4 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 252...253 AND 254... Winds have diminished across the area and humidity is rising. Therefore, the red flag warning has been allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 4, 4:20 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 4, 4:20 AM MST, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Goodland KS 420 AM MST Wed Nov 4 2020 .SHORT TERM...(Today through Friday night) Issued at 415 AM MST Wed Nov 4 2020 Synoptic Overview: A weak upper level low.. presently crossing the Central/Southern Rockies.. will progress ESE-SE across the Central/Southern Plains today. Height rises will follow tonight and Thu -- as an amplifying ridge over the Desert Southwest extends NNE into the Central Plains. Flow aloft will back to the SW and strengthen Fri-Fri night as a potent upper level low in the northern Pacific digs S-SSE along the Pacific Coast -- amplifying a longwave trough over the western CONUS. Today: Widespread cirrus in advance of the upper wave approaching from the west will decrease from W-E (or NW-SE) this afternoon as the aforementioned wave progresses ESE-SE into the Southern Plains. With decreasing cloud cover and little/no change in airmass, expect near-record or record highs in the lower to mid 80s.. similar to yesterday. While light (5-10 mph) WNW-NW winds will prevail east of Highway 83 -- forecast soundings suggest that 20-30 knot low-level flow will be present across portions of northeast CO and northwest KS late this morning into this afternoon -- where downward momentum transport assoc/w diurnal heating/mixing should yield 15-25 mph sustained winds and (perhaps) occasional gusts up to 30-35 mph. With this in mind, near critical fire weather conditions are anticipated, mainly along/west of KS Hwy 27. Winds will rapidly weaken as heating/mixing wane late this afternoon (by ~23Z). Tonight: Synoptic subsidence in the wake of the upper wave progressing ESE-SE into the Southern Plains will yield surface pressure rises and weak cold advection this eve/overnight -- with winds shifting to the NNW and increasing to 10-15 mph. Expect overnight lows ranging from the mid-upper 30s to lower 40s, coolest north and warmest south. Thu-Thu night: Pleasant weather /clear skies/ will prevail -- as the amplifying ridge over the Desert Southwest builds/extends NNE over the Central High Plains. Weak cold advection during the early morning hours should result in a slight cooling trend -- with highs in the mid-upper 70s. Light/variable winds will prevail during the day -- gradually shifting to the south (from west- east) overnight. Expect lows similar to previous nights, ranging from the mid-upper 30s to lower 40s. Fri-Fri night: Low-level southerly flow will strengthen over the Tri-State area during the day -- as flow aloft backs to the SW and strengthens over the Rockies and the MSLP gradient tightens on the eastern periphery of a developing lee cyclone. Strengthening southerly flow /low-level warm advection/ will result in a warming trend.. with highs ranging from the upper 70s to lower-mid 80s. Guidance indicates that the MSLP gradient will be tightest in extreme western Kansas.. along a narrow /N-S oriented/ corridor between Burlington, CO and Colby, KS.. where forecast soundings indicate that 30-40 knot southerly flow will be present throughout a modest (4-5 KFT) mixed-layer at peak heating -- and sustained winds may reach 30-35 mph with gusts up to 45 mph. With this in mind, critical fire weather conditions are possible, particularly between Highway 385 and Highway 83. .LONG TERM...(Saturday through Wednesday) Issued at 1253 AM MST Wed Nov 4 2020 The main points of interest for the extended period include a fire weather risk with windy conditions for Saturday followed by a pattern shift that will include cooler temperatures and a chance for precipitation. The start of the extended period has an advancing trough beginning to make its way into the Central Plains. The main impact at this time for Saturday looks to be the stronger winds with gusts approaching 30-35 knots, some ensemble guidance suggests higher gusts are possible which make sense based on the mixing in forecast soundings. Elevated fire weather may be of concern due to the winds and the dry conditions, however RH values in the low 20's are currently forecasted. Overnight Saturday into Sunday a chance of rain showers has been becoming more prominently displayed by guidance as the trough and a tight pressure gradient move into the area, windy conditions appear possible overnight Saturday. Sunday into Monday guidance significantly varies with evolution of the trough with the ECMWF and GFS differing on the location of the low. Most recent runs have trended toward dryer solutions for Monday through Wednesday compared to previous runs; based on this I am leaving my pops where they currently are until better agreement comes into focus. High temperatures for the start of the extended period starts in the 70's on Saturday then as the trough begins its approach a gradient of 60's to 70's across the CWA appear likely. High temperatures for Monday through Wednesday have trended warmer from last night with a majority of the CWA in the 40's to 50's. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 415 AM MST Wed Nov 4 2020 VFR conditions will rule through the TAF period. Broken to occasionally overcast cirrus (ceilings 15+ KFT) this morning will give way to mostly clear skies this afternoon -- persisting into tonight. GLD: WNW to NW winds initially at 5-10 knots will decidedly shift to the NW and increase to 15-25 knots late this morning and early this afternoon (16-18Z) -- persisting through ~22Z -- then rapidly weakening to 5-10 knots thereafter. After weakening, winds may increase to 10-15 knots late this evening and overnight. MCK: Light (5-10 knot) WSW-W winds will shift to the WNW and increase to 10-15 knots late this morning and early this afternoon (16-18Z), persist through ~22Z, then rapidly weaken to 5-10 knots thereafter. Winds may shift to the NW and increase to 10-15 knots late this evening and overnight, near the end of the TAF period. && .CLIMATE... Issued at 300 AM MST Wed Nov 4 2020 ======================================== Record High Temperatures for November 04 ======================================== Goodland..........79 set in 1999 Hill City.........83 set in 1955 McCook............82 set in 1955 and previous years Burlington........79 set in 2007 and previous years Colby.............80 set in 1945 Tribune...........81 set in 1955 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...TT AVIATION...VINCENT CLIMATE...99/VINCENT
Hazardous weather outlook, Nov 4, 2:17 AM MST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 217 AM MST Wed Nov 4 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-050930- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 217 AM MST Wed Nov 4 2020 /317 AM CST Wed Nov 4 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near critical fire weather conditions are expected this afternoon, mainly along and west of the Colorado Kansas border, or along and west of Kansas Highway 27. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Near critical fire weather conditions are expected Friday afternoon, mainly along and west of a line from Leoti to Colby and McCook. Strong southerly winds are anticipated across the majority of the Tri-State area late Saturday into Saturday night, in advance of a cold front approaching from the west. Near critical fire weather conditions are expected Sunday afternoon, mainly along and west of a line from Leoti to Colby and McCook. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Vincent
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.